MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample was discarded at the user facility; therefore, an evaluation was unable to be performed.The product identifiers were obtained; therefore, a device history record (dhr) was reviewed for this device.A review of the manufacturing record show the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.Reportedly, the hcp did not predilate the target lesion.Although requested, it is unknown if the vessel was calcified or tortuous.The lutonix dcb was removed and a second lutonix dcb was used to complete the procedure.There was nothing found to indicate there was a manufacturing related cause for this event.If additional information becomes available, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 9 atmospheres (atms) while treating the target lesion.The health care professional (hcp) used a contralateral approach through the right common femoral artery to treat the left superficial femoral artery (sfa).The hcp did not predilate the target lesion and it is unknown if the vessel was calcified or tortuous.The hcp used a cook flexor 6 french introducer sheath over a terumo 035 glidewire to advance the lutonix dcb to the target lesion.Reportedly, the lutonix dcb was inflated once and the balloon ruptured while attempting to treat the target lesion.The lutonix dcb was removed and a second lutonix dcb was used to complete the procedure.The lutonix dcb was discarded by the user facility and is not available for return.No adverse patient outcomes were reported.
 
Additional Manufacturer Narrative
Male was added.Additional information added to the event description regarding preparation of the lutonix dcb and negative pressure during advancement."the hcp prepared the balloon in the normal fashion and removed the balloon protector without issues.The hcp used a cook flexor 6 french introducer sheath over a terumo 035 glidewire to advance the lutonix dcb, under negative pressure, to the target lesion." corrected information: was changed from "although requested, patient gender was unavailable." to "unknown".Analysis: the sample was discarded at the user facility; therefore, an evaluation was unable to be performed.The product identifiers were obtained; therefore, a device history record (dhr) was reviewed for this device.A review of the manufacturing record show the lot was manufactured to specification.The actual sample was not received for evaluation.Reportedly, the hcp did not predilate the target lesion.Although requested, it is unknown if the vessel was calcified or tortuous.The lutonix dcb was removed and a second lutonix dcb was used to complete the procedure.There was nothing found to indicate there was a manufacturing related cause for this event.If additional information becomes available, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 9 atmospheres (atms) while treating the target lesion.The health care professional (hcp) used a contralateral approach through the right common femoral artery to treat the left superficial femoral artery (sfa).The hcp did not predilate the target lesion and it is unknown if the vessel was calcified or tortuous.The hcp prepared the balloon in the normal fashion and removed the balloon protector without issues.The hcp used a cook flexor 6 french introducer sheath over a terumo 035 glidewire to advance the lutonix dcb, under negative pressure, to the target lesion.Reportedly, the lutonix dcb was inflated once and the balloon ruptured while attempting to treat the target lesion.The lutonix dcb was removed and a second lutonix dcb was used to complete the procedure.The lutonix dcb was discarded by the user facility and is not available for return.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7172344
Report Number3006513822-2017-00312
Device Sequence Number13666371
Product Code ONU
UDI-Device Identifier00801741123306
UDI-Public(01)00801741123306
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2020
Device Model Number9004
Device Catalogue NumberLX3513061505F
Device Lot NumberGFBT0665
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight169